Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

April 24, 2021Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Apr 24, 2021, 11:09 AM CDT for Santa Rosa County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 11:09 AM CDT (16:09 UTC)
Expired
Apr 24, 2021, 12:00 PM CDT
In force
51 min
Issued by
NWS Mobile, AL

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 91 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 447 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
447 m²/s²
0-3 km storm-relative helicity
570 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS84 KMOB 241609
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1109 AM CDT Sat Apr 24 2021
 
ALZ060-FLZ203-205-241700-
Covington AL-Okaloosa Inland FL-Santa Rosa Inland FL-
1109 AM CDT Sat Apr 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN COVINGTON...NORTHERN OKALOOSA AND NORTHERN SANTA ROSA
COUNTIES UNTIL NOON CDT...

At 1109 AM CDT, the strong thunderstorm was located 9 miles south of
Jay, or 13 miles north of Milton, moving east at 55 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Baker and Laurel Hill. 

LAT...LON 3099 8639 3084 8639 3071 8724 3080 8730
      3081 8729 3086 8731 3100 8686 3099 8669
      3100 8670 3105 8670 3114 8640 3099 8635
TIME...MOT...LOC 1609Z 252DEG 49KT 3082 8710 

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 24, 7:17 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Apr 24, 7:17 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
717 AM CDT Sat Apr 24 2021

.MESOSCALE UPDATE /Now Through 9 AM/...A significant damaging wind
event is underway across coastal southwest Alabama into south
central Alabama, and the western Florida Panhandle. A line of
intense thunderstorms will continue to impact areas southeast of I-
65 and along the I-10 corridor including the Pensacola metro area
over the next hour or two. Wind damage is likely to include numerous
downed trees and power lines, and structural damage is possible as
wind gusts up to 80 mph will be possible.

A warm front currently extends from just north of Slidell, LA, east
near Mobile, AL, to near Andalusia, AL. This front continues to lift
very slowly northward. The environment along and south of this
boundary remains moderately unstable with surface based CAPE values
between 1000-1500j/kg. Latest radar velocities from KMOB and KEVX
suggests 70-80 kt winds between 2.5-5kft, with the latest VAD
profiler from KEVX displaying a veering wind profile through the
lowest 2km of the atmosphere. These environmental parameters will
continue to support intense straight line winds and also a few
tornadoes, some which may be strong, over the next few hours
considering the degree of helicity and instability. In addition, the
southwest portions of the line are laying out increasingly west to
east. Storms will tend to train across the same areas and this may
increase the flash flood threat as well over the next few hours.

There will likely be a few hours break with additional
destabilization behind the early morning storms. High resolution CAM
guidance continues to suggest that the warm front that was
temporarily pushed back south by convective outflow will again begin
to slowly retreat back north into south-central Alabama by 18z.
Breaks in the clouds along and south of this front should allow
surface based CAPE values to increase to between 2500-3000j/kg by
midday. Although surface winds should veer southwesterly with time
this morning south of the warm front, deep layer shear should remain
sufficiently strong to support organized severe convection as an 80
kt mid level jet evolves across the area. This will support the
likelihood of renewed convective development across much of the
region, especially along and south of the warm front and east of
an approaching cold front by late morning or early afternoon.
These storms may again reach severe limits and pose a threat for
damaging winds and large hail. In fact, considering the degree of
instability that should redevelop, some very large hail will be
possible, with golfball size or larger associated with the most
intense storms. We will also closely monitor areas near the warm
front where surface winds may locally back and higher helicity
values may be realized. A localized tornado threat may redevelop
in the vicinity of the warm front.

Convection should persist into the early evening before finally
shifting east into southern Georgia and the Big Bend region of
Florida as the weak cold front moves east.

Please continue to monitor the latest weather information through
the day and be prepared to take cover in a safe location should a
warning be issued for your location. /JLH

&&

.PREV DISCUSSION... /issued 629 AM CDT Sat Apr 24 2021/

NEAR TERM UPDATE /Now Through Sunday/...A line of intense severe
thunderstorms continues to push east of the I-65 corridor this
morning producing wind gusts upwards of 80mph. This line will
continue east this morning, likely exiting the CWA by mid morning.
The environment remains favorable for sustaining this line of
severe thunderstorms with MLCAPE values approaching 1,000j/kg
ahead of the line and deep layer shear upwards of 70+kts. Expect
this line to continue producing severe wind gusts of 60 to 80mph
as it moves through the remainder of the CWA. Surface winds will
veer to the southwest this morning with the low level jet
gradually weakening in the wake of this MCS, which in turn results
in helicity values dropping to 200-350 m2/s2 by noon. However,
this environment will certainly support strong to severe storms
with gusty winds in excess of 60 mph, large hail, and a couple of
tornadoes. 0-6 km bulk shear values remain high (50-65 knots). The
Tornado Watch across most of the CWA remains in effect until 9
am. In addition, very high rainfall rates are occurring with the
stronger storms, so additional Flood Advisories or Warnings will
likely be required. A Flash Flood Watch remains in effect across
most of the CWA. All three modes of severe weather (damaging
winds, large hail, isolated tornadoes) will be possible with the
squall line.

The severe weather threat finally comes to an end as the drier deep
layer air flows into the area followed by the passage of the cold
front. Dry conditions develop for the entire area Saturday night
which continue into Sunday.  Have issued a Flash Flood Watch for the
interior counties from 1 am tonight until 1 pm Saturday due to the
potential for training convection with heavy rainfall to lead to
flooding. A Wind Advisory remains in effect for the coastal portions
of the coastal counties from 1 am tonight until 7 pm Saturday due to
frequent wind gusts to 35 mph. A High Surf Advisory remains in
effect until 5 am Sunday morning due to large breaking waves of 5 to
6 feet in the surf zone. A High Risk of rip currents remains in
effect until 7 am Monday morning. MM/25

&&

.AVIATION...
12Z issuance... A line of intense thunderstorms continues across
the CWA, expect IFR conditions associated with this line, in
addition to strong variable wind gusts locally of 60 to 70mph.
Once the line passes, IFR conditions may persist as afternoon
showers and thunderstorms (again potentially severe w/ large hail
and damaging wind gusts) develop. Otherwise, expect MVFR
conditions to prevail. Heading into tonight, a cold front pushes
across the area, bringing an end to rain showers and thunderstorms
and improving flight categories to VFR. MM/25

.MARINE... Strong southerly continues through today with
seas building. Southwesterly flow is then expected by this
evening as a cold front approaches from the west. The cold front
moves through the region tonight with a moderate to strong
northerly flow expected in its wake overnight tonight and into
early Sunday. A Tornado Watch is in effect till 9AM this morning
for all area bays, the MS sound, and the nearshore Gulf waters.
Additionally, a Small Craft Advisory remains in effect for all
marine areas through this evening, with Exercise Caution
conditions likely continuing over the offshore Gulf waters, and
potentially other marine area bays/sound through late tonight and
into early Sunday. Light to moderate north-northwest flow is then
expected by late Sunday morning with seas subsiding. JEH/88

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 1 PM CDT this afternoon for ALZ051>060-
     261>266.

     Wind Advisory until 7 PM CDT this evening for ALZ263>266.

     High Rip Current Risk through Monday morning for ALZ265-266.

     High Surf Advisory until 5 AM CDT Sunday for ALZ265-266.

FL...Wind Advisory until 7 PM CDT this evening for FLZ202-204-206.

     High Rip Current Risk through Monday morning for FLZ202-204-206.

     High Surf Advisory until 5 AM CDT Sunday for FLZ202-204-206.

MS...Flash Flood Watch until 1 PM CDT this afternoon for MSZ067-075-
     076-078-079.

GM...Small Craft Advisory until 10 PM CDT this evening for GMZ631-632-
     650-655-670-675.

     Small Craft Advisory until 7 PM CDT this evening for GMZ630-
     633>636.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Apr 24, 10:17 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1017 AM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     TSTM WND DMG     1 NNE STEDMAN           31.08N 86.30W
04/24/2021                   COVINGTON          AL   BROADCAST MEDIA

            TREES DOWN ACROSS US HWY 331 BETWEEN REST
            AREA AND FLORALA AIRPORT. TIME ESTIMATED
            BASED ON RADAR.

&&

JEH
Local storm report, Apr 24, 10:21 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1021 AM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     TSTM WND DMG     3 SSE CAROLINA          31.19N 86.51W
04/24/2021                   COVINGTON          AL   PUBLIC

            TREES DOWN ON POWERLINES ALONG HOG FOOT RD
            IN CAROLINA COMMUNITY. TIME ESTIMATED BASED
            ON RADAR.

&&

JEH
Local storm report, Apr 24, 10:26 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1026 AM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 AM     TSTM WND DMG     3 SW SANFORD            31.27N 86.42W
04/24/2021                   COVINGTON          AL   BROADCAST MEDIA

            VEHICLE STRUCK DOWNED TREE ON LINDSEY BRIDGE
            RD. NO INJURIES REPORTED. TIME ESTIMATED
            BASED ON RADAR.

&&

JEH
Local storm report, Apr 24, 10:29 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1029 AM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 AM     TSTM WND DMG     I65 AND US 43           30.88N 88.04W
04/24/2021                   MOBILE             AL   EMERGENCY MNGR

            SHEDS BLOWN OVER AT 151 I65 SERVICE RD. TIME
            ESTIMATED BASED ON RADAR.

&&

JEH
Local storm report, Apr 24, 10:37 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1037 AM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     TSTM WND DMG     5 E MOVELLA             30.76N 88.42W
04/24/2021                   GEORGE             MS   911 CALL CENTER

            LARGE OAK TREE FALL ON HOME AND VEHICLE AT
            220 KYLE AVE IN HOWELL COMMUNITY. NO
            INJURIES REPORTED. TIME GIVEN BY 911 CALL
            CENTER AND LINES UP WITH RADAR DATA.

&&

JEH
Special weather statement, Apr 24, 11:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1109 AM CDT Sat Apr 24 2021

ALZ060-FLZ203-205-241700-
Covington AL-Okaloosa Inland FL-Santa Rosa Inland FL-
1109 AM CDT Sat Apr 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN COVINGTON...NORTHERN OKALOOSA AND NORTHERN SANTA ROSA
COUNTIES UNTIL NOON CDT...

At 1109 AM CDT, the strong thunderstorm was located 9 miles south of
Jay, or 13 miles north of Milton, moving east at 55 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Baker and Laurel Hill.

LAT...LON 3099 8639 3084 8639 3071 8724 3080 8730
      3081 8729 3086 8731 3100 8686 3099 8669
      3100 8670 3105 8670 3114 8640 3099 8635
TIME...MOT...LOC 1609Z 252DEG 49KT 3082 8710

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:48 PM CDTFlash Flood WatchMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more17 hr
Apr 24, 3:10 AM CDTSevere Thunderstorm WarningMOBWashington65 min
Apr 24, 3:48 AM CDTAreal Flood AdvisoryMOBClarke, Washington4 hr
Apr 24, 3:51 AM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Washington39 min
Apr 24, 4:25 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington50 min
Apr 24, 4:27 AM CDTTornado WarningMOBWashington13 min
Apr 24, 4:31 AM CDTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Monroe44 min
Apr 24, 4:49 AM CDTSpecial Marine WarningMOB56 min
Apr 24, 5:09 AM CDTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Covington, Escambia and 2 more51 min
Apr 24, 5:14 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile46 min
Apr 24, 5:42 AM CDTSpecial Marine WarningMOB93 min
Apr 24, 5:42 AM CDTSpecial Weather StatementMOBWilcox48 min
Apr 24, 5:51 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia54 min
Apr 24, 5:57 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile63 min
Apr 24, 6:20 AM CDTFlash Flood WarningMOBBaldwin, Mobile4 hr
Apr 24, 6:21 AM CDTTornado WarningMOBCovington, Crenshaw24 min
Apr 24, 6:42 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Crenshaw, Escambia48 min
Apr 24, 6:58 AM CDTSevere Thunderstorm WarningMOBBaldwin47 min
Apr 24, 7:00 AM CDTSpecial Weather StatementMOBMobile30 min
Apr 24, 7:30 AM CDTSpecial Weather StatementMOBCovington45 min
Apr 24, 9:22 AM CDTFlash Flood WarningMOBClarke6 hr
Apr 24, 11:16 AM CDTFlash Flood WarningMOBMobile5 hr
Apr 24, 11:21 AM CDTSpecial Weather StatementMOBEscambia39 min
Apr 24, 12:37 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington38 min
Apr 24, 12:46 PM CDTSevere Thunderstorm WarningMOBCovington44 min
Apr 24, 12:56 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington39 min
Apr 24, 1:17 PM CDTTornado WarningMOBCovington18 min
Apr 24, 1:19 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia, Monroe45 min
Apr 24, 1:55 PM CDTSevere Thunderstorm WarningMOBCovington26 min
Apr 24, 2:29 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe46 min
Apr 24, 2:52 PM CDTTornado WarningMOBConecuh38 min
Apr 24, 2:58 PM CDTSpecial Weather StatementMOBChoctaw47 min
Apr 24, 3:15 PM CDTSevere Thunderstorm WarningMOBClarke45 min
Apr 24, 3:20 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw40 min
Apr 24, 3:27 PM CDTTornado WarningMOBClarke25 min
Apr 24, 3:41 PM CDTSevere Thunderstorm WarningMOBMonroe, Wilcox49 min
Apr 24, 3:43 PM CDTAreal Flood WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox2 hr
Apr 24, 3:43 PM CDTSevere Thunderstorm WarningMOBClarke, Washington47 min
Apr 24, 3:46 PM CDTTornado WarningMOBMonroe, Wilcox44 min
Apr 24, 3:59 PM CDTSevere Thunderstorm WarningMOBWashington46 min
Apr 24, 4:05 PM CDTAreal Flood WarningMOBButler, Conecuh, Covington, Crenshaw, Monroe, Wilcox4 hr
Apr 24, 4:10 PM CDTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe50 min
Apr 24, 4:10 PM CDTTornado WarningMOBMonroe, Wilcox35 min
Apr 24, 4:28 PM CDTTornado WarningMOBButler27 min
Apr 24, 4:32 PM CDTSevere Thunderstorm WarningMOBClarke, Washington43 min
Apr 24, 4:34 PM CDTSevere Thunderstorm WarningMOBWashington20 min
Apr 24, 4:47 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw43 min
Apr 24, 4:51 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe39 min
Apr 24, 4:54 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw51 min
Apr 24, 4:59 PM CDTSevere Thunderstorm WarningMOBMonroe46 min
Apr 24, 5:20 PM CDTSevere Thunderstorm WarningMOBMobile40 min
Apr 24, 5:21 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw39 min
Apr 24, 5:24 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe66 min
Apr 24, 5:56 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw64 min
Apr 24, 5:57 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile48 min
Apr 24, 6:05 PM CDTAreal Flood WarningMOBConecuh, Covington110 min
Apr 24, 6:24 PM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe29 min
Apr 24, 6:27 PM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia48 min
Apr 24, 6:29 PM CDTSevere Thunderstorm WarningMOBConecuh31 min
Apr 24, 6:33 PM CDTAreal Flood WarningMOBBaldwin, Conecuh, Covington, Escambia, Mobile, Monroe3 hr
Apr 24, 7:44 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa46 min
Apr 24, 8:24 AM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa111 min
Apr 24, 8:29 AM CDTSevere Thunderstorm WarningMOBOkaloosa16 min
Apr 24, 9:51 AM CDTSpecial Weather StatementMOBOkaloosa39 min
Apr 24, 10:01 AM CDTTornado WarningMOBOkaloosa14 min
Apr 24, 10:14 AM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa46 min
Apr 24, 10:19 AM CDTFlash Flood WarningMOBOkaloosa4 hr
Apr 24, 10:39 AM CDTSevere Thunderstorm WarningMOBOkaloosa36 min
Apr 23, 9:00 PM CDTSpecial Weather StatementMOBGeorge, Greene, Stone45 min
Apr 23, 9:44 PM CDTSpecial Weather StatementMOBWayne46 min
Apr 23, 11:09 PM CDTSpecial Weather StatementMOBPerry51 min
Apr 24, 1:12 AM CDTSevere Thunderstorm WarningMOBGreene, Perry63 min
Apr 24, 2:10 AM CDTSevere Thunderstorm WarningMOBGreene, Perry65 min
Apr 24, 2:23 AM CDTAreal Flood AdvisoryMOBGreene, Perry3 hr
Apr 24, 3:26 AM CDTFlash Flood WarningMOBGreene, Perry5 hr
Apr 24, 3:49 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone41 min
Apr 24, 9:42 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne21 days
Apr 24, 9:44 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry6 days
Apr 24, 9:46 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson21 days

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.